|Artripla side effects
Oct 14, 2011
I have been on atripa since 2009,after being treated for fungal menengitis,I have symtoms of anger,moodswings ,forgetfullness,everyone says they observe behavioral changes .
it is as if I am dis-inhibited in my thinking that my inner voice is difficult to contain!
If i consume alcohol even 1 drink then the disinhibitedness[if that is a word]amplify's
i am having for the first time in my life troublos with the Law petty things to do with outburst of anger!
I have heard that atripa is NOT the most effective regime for crossing the blood brain barrier ,and am considering changing regimes .
could you advise me of more effective regimes for Hiv brain infection?
is it advisable to change concidering that my viral load is undetectable my CD4 is between 500-600.
if i do decide to change regimes can i go back if the worse happens?
I do have bouts of dpressive thoughts but not persistant!
Recently musclur pain and weird hand positions are present?
i would highly apreciate any advise as my health professionals are scratching their heads and seem not to think this is a side effect of Atripla!
i also take 3grammes of Dia formin and 120mg of diamicron and am looking at Insulin regime for Diabetes type 2.
my blood sugars are erratic!
thanks yours on the other side of planet Earth
| Response from Dr. Henry
It is possibly that efavirenz (in Atripla) may be contributing to your central nervous system problems. Switch options depend on past treatment history and what drugs are available to you. Nevirapine is one option for a switch. CNS problems from HIV are minimized in patients with good viral control and high CD4 counts particularly if the lowest CD4 count ever (the CD4 count nadir) was never low (ie << 350-200). If you try a switch and it doesnt go well you often can go back to prior regimen unless the problem was an increase in HIV level with resistance that would impact effectiveness of the Atripla. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.